Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 134, NWS Indianapolis, IN

December 23, 20157 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 23, 2015, 2:27 PM EST for 7 counties in Indiana. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 2:27 PM EST (19:27 UTC)
Expired
Dec 23, 2015, 3:00 PM EST
In force
33 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, IN, Daviess County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Owen County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 2:39 PM ESTTSTM WND DMGBicknell, INTREE DOWN ACROSS POWER LINE BETWEEN 9TH AND 10TH ON VIGO STREET
Dec 23, 2:49 PM ESTTSTM WND GST 607 Sse Washington, IN
Dec 23, 3:04 PM ESTTSTM WND DMG5 E Jasonville, INTREES DOWN NEAR SR59 AND 100W

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 1:28 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WUUS53 KIND 231927
SVRIND
INC021-027-055-083-101-119-153-232000-
/O.NEW.KIND.SV.W.0134.151223T1927Z-151223T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 PM EST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHWESTERN INDIANA...
  OWEN COUNTY IN WEST CENTRAL INDIANA...
  EASTERN KNOX COUNTY IN SOUTHWESTERN INDIANA...
  SOUTHERN CLAY COUNTY IN WEST CENTRAL INDIANA...
  EASTERN SULLIVAN COUNTY IN SOUTHWESTERN INDIANA...
  MARTIN COUNTY IN SOUTHWESTERN INDIANA...
  DAVIESS COUNTY IN SOUTHWESTERN INDIANA...

* UNTIL 300 PM EST

* AT 226 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHEAST OF SULLIVAN TO 12 MILES NORTH OF
  WASHINGTON TO NEAR OAKLAND CITY...MOVING NORTHEAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...LINTON...BLOOMFIELD...SPENCER...SHOALS...BICKNELL...
  LOOGOOTEE...JASONVILLE...WORTHINGTON...ODON...DUGGER...CLAY CITY...
  HYMERA...LYONS...ELNORA...MONROE CITY...WHEATLAND...PLAINVILLE...
  SANDBORN AND MONTGOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.

LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
      3855 8720 3854 8725 3853 8726 3851 8730
      3854 8737 3852 8738 3855 8739 3875 8735
      3921 8737 3926 8726 3926 8724 3927 8724
      3947 8680 3918 8668 3855 8676 3850 8688
TIME...MOT...LOC 1926Z 229DEG 59KT 3916 8727 3883 8725 3841 8733 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

50
1 follow-up statement
400 
WWUS53 KIND 231943
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EST WED DEC 23 2015

INC153-231952-
/O.CAN.KIND.SV.W.0134.000000T0000Z-151223T2000Z/
SULLIVAN IN-
243 PM EST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SULLIVAN COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.

LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
      3855 8720 3854 8725 3851 8730 3872 8724
      3927 8724 3947 8680 3918 8668 3855 8676
      3850 8688
TIME...MOT...LOC 1942Z 229DEG 59KT 3930 8706 3897 8704 3855 8712 

$$

INC021-027-055-083-101-119-232000-
/O.CON.KIND.SV.W.0134.000000T0000Z-151223T2000Z/
GREENE IN-OWEN IN-KNOX IN-CLAY IN-MARTIN IN-DAVIESS IN-
243 PM EST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR GREENE...OWEN...EASTERN KNOX...SOUTHERN CLAY...MARTIN AND DAVIESS
COUNTIES...

AT 242 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF SPENCER TO 6 MILES SOUTHWEST OF
BLOOMFIELD TO 7 MILES SOUTH OF WASHINGTON...MOVING NORTHEAST AT 70
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...LINTON...BLOOMFIELD...SPENCER...SHOALS...LOOGOOTEE...
JASONVILLE...WORTHINGTON...ODON...CLAY CITY...LYONS...ELNORA...
PLAINVILLE...SANDBORN...MONTGOMERY...SWITZ CITY...NEWBERRY...CRANE...
CANNELBURG AND ALFORDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHWESTERN
INDIANA.

LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
      3855 8720 3854 8725 3851 8730 3872 8724
      3927 8724 3947 8680 3918 8668 3855 8676
      3850 8688
TIME...MOT...LOC 1942Z 229DEG 59KT 3930 8706 3897 8704 3855 8712 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:08 PM EST, 19 minutes earlier.

Area forecast discussion, Dec 23, 2:08 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 PM EST WED DEC 23 2015

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 208 PM EST WED DEC 23 2015

A STRONG LOW PRESSURE SYSTEM OVER MISSOURI WILL PUSH NORTHEAST
TOWARD THE GREAT LAKES TONIGHT AND SWEEP SHOWERS AND PERHAPS A
THUNDERSTORM ACROSS CENTRAL INDIANA AS A COLD FRONT PUSH ACROSS
THE STATE.

WEAK HIGH PRESSURE IS EXPECTED TO ARRIVE IN CENTRAL INDIANA IN
THE WAKE OF THE FRONT...RESULTING IN DRY AND MILD WEATHER ON
CHRISTMAS.

ON FRIDAY NIGHT AND SATURDAY...A WARM FRONT IS EXPECTED TO PUSH
NORTH INTO SOUTHERN INDIANA. THIS ALONG WITH LOW PRESSURE
DEVELOPING IN THE SOUTHERN PLAINS WILL RESULT IN WET WEATHER THIS
WEEKEND...PERHAPS WITH SOME HEAVY RAINS. THE ACTIVE AND WET
WEATHER IS EXPECTED TO CONTINUE INTO NEXT WEEK AS THE WARM FRONT
STALLS AND LOW PRESSURE OVER THE SOUTHERN PLAINS SLOWLY PUSHES
TOWARD THE OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 208 PM EST WED DEC 23 2015

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS STRONG LOW PRESSURE IN
PLACE ACROSS NORTHERN MISSOURI. A WARM FRONT WAS FOUND ACROSS
NORTHERN ILLINOIS AND SOUTHERN MICHIGAN AS INDIANA WAS WITHING THE
WARM SECTOR WITH SOUTH TO SOUTHEAST SURFACE WINDS. DEW POINT TEMPS
WERE IN THE VERY MOIST 60S ALONG WITH TEMPS IN THE 60S AS WELL.
RADAR SHOWS A BAND OF THUNDERSTORMS OVER PADUCAH/S
AREA...PROGRESSING NORTHEAST WITHIN THE FLOW. AN INITIAL WAVE OF
SHOWERS NEAR THE WABASH RIVER WAS ALSO PUSHING NORTHEAST...BUT
BECOMING LESS ORGANIZED AS IT PROGRESSED.

MAIN FORECAST CHALLENGE WILL BE POPS. RAPID REFRESH PROGRESSES THE
SECOND WAVE OF SHOWERS AND STORMS ACROSS CENTRAL INDIANA DURING
THE 20Z-02Z TIME FRAME. RADAR MOSAICS SHOW LITTLE IN THE WAKE OF
THE WAVE...WITH DRY AIR INTRUDING INTO THE SYSTEM ACROSS WESTERN
MISSOURI AND WESTERN ARKANSAS WHERE DEW POINTS FALL INTO THE 30S.
MODELS SUGGEST BEST FORCING MOVES THROUGH AROUND 00Z ACROSS THE
FORECAST AREA ASSOCIATED WITH THE SHORT WAVE ALOFT. FORECAST
SOUNDINGS SHOW A VERY SATURATED COLUMN ACROSS THE AREA NEAR
00Z...WITH GOOD SUBSIDENCE AND DRYING PRESENT BY 06Z. THUS WILL
FOCUS CATAGORIAL POPS AS THE BEST FORCING MOVES THROUGH THE
AREA...BETWEEN 20Z AND 03Z...AND TREND LOWER FROM THERE. SEVERE
THREAT THIS AFTERNOON AND EARLY EVENING CANNOT BE RULED OUT AS
FAVORABLE SHEAR CONDITIONS CONTINUE TO EXISTS...HOWEVER CAPE AND
INSTABILITY APPEAR LIMITED...PARTICULARLY AS THE AFTERNOON
PROGRESSES.

AS FOR TEMPS WILL STICK CLOSE TO A BLEND AS COLDER AIR IS EXPECTED
TO ARRIVE IN THE WAKE OF THE COLD FRONT BUT PRESSURE GRADIENT IS
EXPECTED TO CONTINUE MIXING.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 208 PM EST WED DEC 23 2015

THIS PERIOD LOOKS TO BE DEFINED BY TWO WEATHER FEATURES. DRY
WEATHER INITALLY FOLLOWED BY VERY WET WEATHER BEGINNING ON FRIDAY
NIGHT AND SATURDAY. THUS THE FOCUS WILL BE ON TEMPS INITIALLY
FOLLOWED BY POPS.

GFS AND NAM SUGGEST WEAK SURFACE HIGH PRESSURE SLOWLY PUSHING
ACROSS INDIANA AND THE SOUTHERN GREAT LAKES. FORECAST SOUNDINGS
THROUGH CHRISTMAS DAY SHOW A DRY SOUNDING AS SOUTHWEST FLOW ALOFT
PERSISTS. LITTLE IN THE WAY OF UPPER SUPPORT AVAILABLE. HOWEVER A
MODERATE BAROCLINIC ZONE APPEARS TO REMAIN IN PLACE ACROSS THE
AREA THROUGH CHRISTMAS. THUS WILL EXPECTED MAINLY SOME HIGH
PASSING CLOUDS AMID THE QUICK SOUTHWEST FLOW ALOFT...AND USE A
BLEND ON TEMPS...WHICH WILL REMAIN WELL ABOVE NORMAL THROUGH
CHRISTMAS.

ON SATURDAY NIGHT AS SURFACE HIGH PRESSURE DRIFTS EAST TO WESTERN
NEW YORK..NORTHEASTERLY SURFACE FLOW DEVELOPS AS A WARM FRONT
APPROACHES FROM THE SOUTH. THIS RESULTS IN STRENGTHENING OF THE
BAROCLINC ZONE ACROSS INDIANA...STRENGTHENING THE WARM FRONTAL
BOUNDARY. FORECAST SOUNDINGS ON SATURDAY NIGHT SHOW GOOD
SATURATION BY 06Z SAT IN THE LOWER LEVELS AMID STRONG WARM AIR
ADVECTION AND OVERRUNNING. BY 18Z SAT FORECAST SOUNDINGS SHOW
DEEP SATURATION THROUGH THE COLUMN AS THE WARM FRONT ACROSS
INDIANA IS EXPECTED TO AMPLIFY. FORECAST SOUNDINGS SOAR TO 1.50
WHICH IS PRETTY HIGH FOR THIS TIME OF THE YEAR. LITTLE FORCING
APPEARS IN PLACE ALOFT...HOWEVER THE 300K GFS ISENTROPIC SURFACE
SHOW VERY STRONG UPGLIDE...WITH SPECIFIC HUMIDITIES IN THE RANGE
OF 6-8 G/KG...AGAIN...VERY HIGH FOR THIS TIME OF YEAR. THUS WILL
TREND POPS ON FRIDAY NIGHT AND SATURDAY HIGHER THAN MAVMOS...WITH
CATEGORICAL ON SATURDAY...MAYBE EVEN A HEAVY RAIN MENTION. GIVEN
OUR EXPECTED CLOUDS AND RAIN WILL TREND LOWS WARMER THAN MAVMOS
AND HIGHS COOLER. FLASH FLOOD GUIDANCE HAS 3 HOUR VALUES NEAR 2
INCHES AND 6 HOUR VALUES NEAR 3 INCHES. ALTHOUGH THESE SHORT TERM VALUES
ARE UNLIKELY TO BE REACHED IN THOSE TIME FRAMES...THEY MAY BE
REACHED OVER MUCH LONGER TIME FRAMES INTO NEXT WEEK. FLOODING
WILL BECOME MORE OF CONCERN AS THIS EVENT PLAYS OUT INTO NEXT
WEEK.

&&

.LONG TERM /SATURDAY THROUGH TODAY/...
ISSUED AT 342 AM EST WED DEC 23 2015

MODELS CONTINUE TO ADVERTISE AN EXTREMELY STRONG BAROCLINIC ZONE IN
PLACE ACROSS THE REGION OVER THE WEEKEND AND INTO EARLY NEXT
WEEK...WITH POTENTIAL FOR SIGNIFICANT MOISTURE ADVECTION INTO THE
FRONTAL ZONE ON A PERSISTENT 40 TO 50 KT LOW LEVEL JET THROUGHOUT
THE WEEKEND. THIS WOULD SET THE STAGE FOR MULTIPLE ROUNDS OF
POTENTIALLY HEAVY RAINFALL. EVEN WITH MODEL TENDENCIES TO BE OVERLY
AGGRESSIVE WITH MOISTURE TRANSPORT...MODEL PRECIPITABLE WATER VALUES
WOULD BE EXTREMELY ANOMALOUSLY HIGH CLIMATOLOGICALLY SPEAKING...99TH
PERCENTILE OR GREATER...NEARING THE MAXIMUM EXPECTED VALUE FOR THE
TIME OF YEAR.

INSTABILITY INDICES SUGGEST AT LEAST A CHANCE OF THUNDER IS MERITED
ACROSS AT LEAST SOME PORTION OF CENTRAL INDIANA SATURDAY THROUGH
MONDAY.

MODEL BLENDED FORECASTS SHOW POTENTIAL FOR 3 TO 5 INCHES OF RAINFALL
DURING THE HOLIDAY WEEKEND...WITH AREAS OF 5 PLUS POSSIBLE. THIS
COULD BE HEAVILY IMPACTED BY THE POSITION OF THE FRONTAL ZONE...AND
SIGNIFICANT UNCERTAINTY REMAINS WITH REGARD TO THAT.

NONETHELESS...EVEN WITH THE AREA HAVING BEEN BELOW NORMAL ON
PRECIPITATION FOR THE LAST 5 MONTHS OR SO...THE DECREASED ACTIVITY
OF VEGETATION DURING THE COOL SEASON...ALONG WITH THE POTENTIAL
DURATION AND INTENSITY OF RAINFALL WILL PRESENT A POTENTIALLY
SIGNIFICANT FLOOD THREAT ACROSS THE REGION.

&&

.AVIATION /DISCUSSION FOR 231800Z TAFS/...

ISSUED AT 1151 AM EST WED DEC 23 2015

WINDS 19020G30KTS ON AVERAGE BECOME 24020G30KTS AFTER 240300Z WILL
BE ONE CONCERN. THUNDERSTORMS GUSTING TO NEAR 50 KTS AND ISOLATED
TORNADOES ALSO POSSIBLE THROUGH 232300Z.

DECKS WILL BE AT OR BELOW 3000 FT AND MAINLY BELOW 2000 FT UNTIL
COLD FRONT PASSES 03Z-05Z. VISIBILITY WILL BE P6SM. IFR DECKS AND
VISIBILITY WILL OCCUR DURING THUNDERSTORMS.

ALL THIS THE RESULT OF STRONG LOW PRESSURE TRACKING FROM EASTERN
KANSAS NORTHEAST TO THE UPPER GREAT LAKES DURING THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM...NIELD
AVIATION...TUCEK
Hazardous weather outlook, Dec 23, 4:43 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 AM EST WED DEC 23 2015

INZ021-028>031-035>049-051>057-060>065-067>072-240945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
443 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS. LARGE HAIL. ISOLATED TORNADOES.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

TIMING: 2 TO 10 PM.

DISCUSSION: A STRONG STORM SYSTEM WILL PUSH A COLD FRONT ACROSS
CENTRAL INDIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: MORE RAIN AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH MONDAY AND THE THREAT FOR RIVER FLOODING WILL INCREASE.

DISCUSSION: ANOTHER STRONG SYSTEM IS EXPECTED THIS WEEKEND.
HEAVY RAIN FROM RECENT SYSTEMS...AND LATER ONES MAY LEAD TO
FLOODING. CENTRAL INDIANA WILL FINISH OUT THE YEAR IN A WARM AND
ACTIVE WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Special weather statement, Dec 23, 12:25 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1225 PM EST WED DEC 23 2015

INZ028-029-035-036-043-044-051-231745-
PARKE-FOUNTAIN-MONTGOMERY-WARREN-TIPPECANOE-VERMILLION-VIGO-
1225 PM EST WED DEC 23 2015

...SHOWERS WITH WIND GUSTS TO 40 MPH WILL AFFECT NORTHWESTERN
VIGO...VERMILLION...PARKE... TIPPECANOE...WESTERN
MONTGOMERY...FOUNTAIN AND WARREN COUNTIES...

AT 1222 PM EST...SHOWERS WERE IN EASTERN ILLINOIS FROM DANVILLE TO
PARIS...OR 17 MILES WEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 60
MPH.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...TERRE HAUTE...WEST LAFAYETTE...CLINTON...COVINGTON...
ROCKVILLE...VEEDERSBURG...WILLIAMSPORT...NEWPORT...ATTICA...WEST
TERRE HAUTE...SHADELAND...FAIRVIEW PARK...BATTLE GROUND...
PRAIRIETON...PRAIRIE CREEK...CAYUGA...MONTEZUMA...WAYNETOWN AND
LINDEN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 170 AND 184.
 INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 8.
 INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 31.

LAT...LON 3934 8758 3935 8753 4047 8752 4048 8709
      4056 8709 4056 8670 3961 8719 3926 8756
      3926 8759
TIME...MOT...LOC 1722Z 234DEG 52KT 3999 8722

DRT
Special weather statement, Dec 23, 1:20 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
120 PM EST WED DEC 23 2015

INZ047-048-054-055-062-063-231900-
MARION IN-HANCOCK IN-JOHNSON IN-MORGAN IN-BROWN IN-MONROE IN-
120 PM EST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHWESTERN BROWN...
WESTERN HANCOCK...NORTHWESTERN JOHNSON...EASTERN MORGAN AND
NORTHEASTERN MONROE COUNTIES UNTIL 200 PM EST...

AT 120 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARTINSVILLE...OR 15 MILES NORTHEAST OF BLOOMINGTON...MOVING
NORTHEAST AT 65 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...GREENWOOD...LAWRENCE...FRANKLIN...GREENFIELD...BEECH
GROVE...MARTINSVILLE...SPEEDWAY...MOORESVILLE...SOUTHPORT...NEW
WHITELAND...CUMBERLAND...MCCORDSVILLE...WHITELAND...BARGERSVILLE...
FORTVILLE...NEW PALESTINE...MERIDIAN HILLS...BROOKLYN AND WARREN
PARK.

LAT...LON 3970 8588 3970 8595 3962 8595 3924 8632
      3933 8652 3992 8615 3995 8563
TIME...MOT...LOC 1820Z 213DEG 62KT 3936 8636

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:25 PM ESTSpecial Weather StatementINDFountain, Parke, Tippecanoe, Vermillion, Vigo, Warren20 min
Dec 23, 12:47 PM ESTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren43 min
Dec 23, 12:53 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion52 min
Dec 23, 1:20 PM ESTSpecial Weather StatementINDHancock, Johnson, Marion40 min
Dec 23, 1:44 PM ESTSevere Thunderstorm WarningINDCarroll16 min
Dec 23, 1:57 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan33 min
Dec 23, 2:12 PM ESTTornado WarningINDDaviess, Knox18 min
Dec 23, 2:57 PM ESTSevere Thunderstorm WarningINDBrown, Clay, Daviess, Greene, Lawrence, Martin and 4 more33 min
Dec 23, 3:21 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Marion39 min
Dec 23, 3:25 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Johnson, Lawrence, Monroe and 2 more35 min
Dec 23, 3:57 PM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Delaware, Hamilton, Hancock, Henry and 5 more33 min
Dec 23, 4:17 PM ESTSevere Thunderstorm WarningINDDelaware, Madison43 min
Dec 23, 4:26 PM ESTSevere Thunderstorm WarningINDDelaware, Henry, Randolph34 min
Dec 23, 5:33 PM ESTSevere Thunderstorm WarningINDDaviess, Martin27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.